MAUDE Adverse Event Report: OBALON THERAPEUTICS OBALON BALLOON SYSTEM

OBALON THERAPEUTICS OBALON BALLOON SYSTEM
Model Number 7500
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144); Constipation (3274)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balloon burst while implanted in patient for 27 days.Product investigation on-going.No serious injury associated with event.Root cause of balloon burst/deflation remains unknown.Possibly related to use error/overpressurization of balloon at placement.Inflation pressures at placement not documented by physician staff.Initial testing suggests that peak pressures balloon exposed to where significantly higher than expected with a single inflation can.Second balloon in placement had an implantation time of 9 days without issue and was found fully inflated at removal.
 
Event or Problem Description
Patient had new onset of non-serious abdominal pain, nausea, vomiting and constipation lasting 4 days.After holiday patient contacted site.X-ray was conducted and one of two balloons was deflated due to a burst.Both balloons were removed as patient wanted to start a new series of balloons.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
OBALON
Manufacturer (Section D)
OBALON THERAPEUTICS
5421 avenida encinas
suite f
carlsbad CA 92008
MDR Report Key6759218
Report Number3009256831-2017-00135
Device Sequence Number1412349
Product Code LTI
UDI-Device Identifier00859810006036
UDI-Public(01)00859810006036
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/08/2018
Device Model Number7500
Device Lot Number170221403-0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Patient Weight93